Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 28, 2022, 10:45 PM EDT for 5 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2022, 10:45 PM EDT (02:45 UTC)
- Expired
- Sep 29, 2022, 1:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.4
The text
As transmitted.
445
WGUS52 KTBW 290245
FFWTBW
FLC027-049-055-081-115-290500-
/O.NEW.KTBW.FF.W.0009.220929T0245Z-220929T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
1045 PM EDT Wed Sep 28 2022
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Hardee County in central Florida...
Western DeSoto County in south central Florida...
Northwestern Highlands County in south central Florida...
Manatee County in west central Florida...
Northeastern Sarasota County in west central Florida...
* Until 100 AM EDT.
* At 1045 PM EDT, Doppler radar indicated heavy rain associated with
Hurricane Ian across the warned area. Between 10 and 18 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Heavy rainfall
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sebring, Avon Park, Arcadia, Wauchula, Ona, Southeast Arcadia,
Myakka City, Sweetwater, Zolfo Springs, Limestone, Gardner,
Brownville, Myakka Head, Nocatee, Fort Green, Crewsville, Fort
Ogden, Avon Park Executive Airport and Sebring Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2730 8229 2762 8197 2764 8156 2764 8147
2749 8147 2738 8156 2706 8198 2721 8218
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:39 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 28, 7:39 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL Issued by National Weather Service Lake Charles LA 739 PM EDT Wed Sep 28 2022 ...New AVIATION... .DISCUSSION... Issued at 308 PM EDT Wed Sep 28 2022 Major Hurricane Ian is moving onshore of the SW FL coast. Impacts are being realized across the area with life-threatening storm surge, freshwater flooding, winds, and tornadoes ongoing. Strongest winds we've seen so far in the TBW CWA is 126mph at Redfish Pass. For the latest information and forecast for Ian, please see the National Hurricane Center, the Hurricane Local Statement, and Local Storm Reports. After Ian clears the area, drier and more stable air is expected to settle across the area, with westerly flow setting up across the region into next week. Highs in the mid 80s and lows in the 60s. && .AVIATION... (00Z TAFS) Issued at 731 PM EDT Wed Sep 28 2022 Winds will continue to gradually subside during the period, however most terminals will keep strong tropical storm or hurricane force gusts through midnight and into early morning. Gusty winds of 30 to 40 knots can be expected Thursday. Tonight into Thursday and as the cyclone departs, winds will become northwest at all terminals. Vis and ceilings will also be reduced through tonight, but gradually improve as the bulk of the rainfall departs. && .AVIATION... (18Z TAFS) Issued at 151 PM EDT Wed Sep 28 2022 by National Weather Service Lake Charles LA The eyewall of hurricane Ian is presently moving ashore across southwest Florida. Winds will continue to increase and visibilities will continue to deteriorate through the afternoon and evening as Ian makes landfall. Wind gusts in excess of 110 knots can be expected within the eyewall. Ian will continue to progress to the north northeast tonight into Thursday with conditions beginning to improve Thursday morning. && .MARINE... Issued at 308 PM EDT Wed Sep 28 2022 Dangerous marine conditions are expected across coastal waters through Friday as Major Hurricane Ian moves slowly through the area. Westerly flow will then be in place through the weekend with conditions improving. && .FIRE WEATHER... Issued at 308 PM EDT Wed Sep 28 2022 No concerns. && AVIATION...Tingler
In the hours before
Local storm report, Sep 28, 7:36 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
736 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLOOD VENICE 27.10N 82.45W
09/28/2022 SARASOTA FL EMERGENCY MNGR
NUMEROUS REPORTS OF FLOODED ROADS AND WATER
INTO HOMES IN VENICE AREA.
&&Local storm report, Sep 28, 8:13 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
813 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HURRICANE 3 SSE ARCHBOLD 27.15N 81.34W
09/28/2022 HIGHLANDS FL MESONET
MESONET STATION 1158W 2.9 S ARCHBOLD
(WEATHERSTEM) WIND GUST 79 MPH.
&&Local storm report, Sep 28, 8:14 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
814 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HURRICANE SEBRING AIR TERMINAL 27.46N 81.34W
09/28/2022 HIGHLANDS FL AWOS
AWOS STATION KSEF SEBRING AIR TERMINAL WIND
GUST OF 77 MPH.
&&Local storm report, Sep 28, 9:13 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
913 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HURRICANE 1 WNW SARASOTA 27.34N 82.56W
09/28/2022 GMZ853 FL MESONET
MESONET STATION XSRB SARASOTA BAY MARKER 17
WIND GUST OF 87 MPH.
&&Local storm report, Sep 28, 10:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1001 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HURRICANE SEBRING AIR TERMINAL 27.46N 81.34W
09/28/2022 HIGHLANDS FL AWOS
AWOS STATION KSEF SEBRING AIR TERMINAL WIND
GUST OF 78 MPH.
&&Local storm report, Sep 28, 10:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1002 PM EDT WED SEP 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HURRICANE 6 W FORT MEADE 27.75N 81.89W
09/28/2022 POLK FL MESONET
MESONET STATION AR663 5 W FORT MEADE WIND
GUST OF 75 MPH.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:07 PM EDT | Flash Flood Warning | TBW | Hardee, Highlands, Polk | 4 hr |
| Sep 29, 1:16 AM EDT | Flash Flood Warning | TBW | Polk | 2 hr |
| Sep 29, 3:23 AM EDT | Areal Flood Warning | TBW | Sarasota | 4 days |
| Sep 29, 12:25 PM EDT | Gale Warning | TBW | 14 hr | |
| Sep 29, 12:25 PM EDT | Small Craft Advisory | TBW | 26 hr | |
| Sep 29, 12:36 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 31 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.